Alert archive / Maine / Frost Advisories in 2012
Frost Advisory 2, NWS Caribou, ME
NWS Caribou, ME issued this frost advisory at May 17, 2012, 3:02 PM EDT for 4 counties in Maine. It took effect at May 18, 2012, 1:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2012, 3:02 PM EDT (19:02 UTC)
- In effect from
- May 18, 2012, 1:00 AM EDT
- Expired
- May 18, 2012, 6:06 AM EDT
- In force
- 5 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME
The radar
The Caribou radar (KCBW), 104 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 7.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -115 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
753 WWUS71 KCAR 171902 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 302 PM EDT THU MAY 17 2012 MEZ001>006-180600- /O.NEW.KCAR.FR.Y.0002.120518T0500Z-120518T1200Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS 302 PM EDT THU MAY 17 2012 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY. * TEMPERATURES...DROPPING INTO THE LOWER TO MID 30S. * TIMING...LATE TONIGHT INTO EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HASTINGS
2 follow-up statements
127 WWUS71 KCAR 180229 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1029 PM EDT THU MAY 17 2012 MEZ001>006-181200- /O.CON.KCAR.FR.Y.0002.120518T0500Z-120518T1200Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS 1029 PM EDT THU MAY 17 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * TEMPERATURES...FALLING INTO THE LOWER TO MID 30S. * TIMING...LATE TONIGHT INTO EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
823 WWUS71 KCAR 181006 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 606 AM EDT FRI MAY 18 2012 MEZ001>006-181115- /O.CAN.KCAR.FR.Y.0002.000000T0000Z-120518T1200Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS 606 AM EDT FRI MAY 18 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE FROST ADVISORY. $$ MIGNONE
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this frost advisory went out at May 17, 12:04 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, May 17, 12:04 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 1204 PM EDT THU MAY 17 2012 .SYNOPSIS... MUCH DRIER AIR WILL BEGIN TO BUILD EAST INTO THE AREA THIS AFTERNOON AS HIGH PRESSURE APPROACHES FROM THE WEST. THIS HIGH WILL REMAIN THROUGH THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... UPDATE 1200 PM...FRENCHVILLE ASOS HAS BEEN REPORTING OFF AND ON RAIN...SO UPDATED TO INTRODUCE ISOLATED SHOWERS FOR THE SAINT JOHN VALLEY. NO OTHER CHANGES NEEDED. PREVIOUS DISCUSSION...COLD FRONT IS CURRENTLY MOVING ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA. THUNDERSTORMS HAVE DEVELOPED AHEAD OF THIS FRONT AND CURRENTLY MOVING ACROSS INTERIOR DOWNEAST AREA. EXPECT CONVECTION TO DECREASE IN INTENSITY AS THEY MOVE INTO MARINE ENVIRONMENT. HAVE USED THE POP FROM RADAR TOOL TO INITIALIZE POP GRIDS WITH SOME MANUAL ADJUSTMENTS THEN HAVE MERGED POPS WITH HRRR. FOR LATER THIS MORNING THROUGH TONIGHT HAVE GENERATED POP GRIDS WITH BLEND OF THE NAM12...GFS40 AND SREF. FOR WINDS HAVE USED A BLEND OF NAM12 AND GMOS TODAY AND ONLY GMOS TONIGHT. FOR TEMPERATURE AND DEW POINT USED THE GMOS. && .SHORT TERM /FRIDAY THROUGH SATURDAY/... DRIER AND MILD WEATHER IS SET FOR THE REGION THIS TERM. THE GFS/NAM AND GEM ALL SHOW A SECOND COLD FRONT SLIDING ACROSS THE REGION ON FRIDAY. THIS IS ALSO SUPPORTED BY THE 00Z ECMWF. LITTLE IF ANY MID LEVEL FORCING IS SHOWN W/THE FRONT JUST SOME MID LEVEL CLOUDINESS. THIS WILL CUT DOWN ON TEMPERATURES WARMING SUBSTANTIALLY ACROSS THE NORTH AND WEST FRIDAY AFTERNOON. WNW WINDS WILL ALSO PICK DURING THE AFTERNOON AS 35 KTS WINDS AT 10K FT WILL BE ALLOWED TO MIX SOMEWHAT DOWN TO THE SFC. DECIDED TO INCLUDE GUSTS TO 30 MPH MAINLY ACROSS THE NORTH AND WEST. MDL SOUNDINGS SHOW CLOUDS MOVING THROUGH THE REGION FRIDAY NIGHT INTO EARLY SATURDAY IN RESPONSE TO ANOTHER DISTURBANCE IN THE MID/UPPER LEVELS. ONCE AGAIN, FORCING IS WEAK SO NO MENTION OF PRECIP. ONE ADJUSTMENT HOWEVER WAS TO BRING THE MIN TEMPERATURES ON FRIDAY NIGHT UP A CATEGORY DUE TO THE CLOUDS. CLOUDS ARE EXPECTED TO MOVING ON OUT SATURDAY AFTERNOON AS THAT DISTURBANCE PASSES ON TO THE EAST. WINDS WILL PICK UP AGAIN ON SATURDAY W/SOME GUSTS HITTING 25 MPH. ECMWF HAS BEEN CONSISTENT W/BRINGING 925MB TEMPERATURES UP TO 14 TO 16C BY SATURDAY AFTERNOON. THIS WOULD YIELD HIGHS ON SATURDAY TO HIT AOA 70 AND THIS IS THE WAY IS WAS PLAYED FOR THE MAX TEMPERATURES. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... WARMING TREND STILL SET TO AFFECT THE REGION LATER THIS WEEKEND INTO EARLY NEXT WEEK. ALL THE LONG RANGE GUIDANCE STARTING TO SHOW BETTER AGREEMENT W/HIGH PRES RIDGING ACROSS THE NEW ENGLAND REGION W/500MB HEIGHTS BUILDING. THIS MEANS A WARMING TREND W/TEMPERATURES HITTING WELL INTO THE 70S BOTH SUNDAY AND POSSIBLY MONDAY W/SOME AREAS CLOSING IN ON 80F. THE ECMWF AND CANADIAN GLOBAL HAVE BEEN VERY CONSISTENT W/THIS SETUP OVER THE LAST 4 RUNS AT LEAST AND DECIDED TO GO ABOVE GMOS BY A CATEGORY OR 2. THE 00Z RUN OF THE GFS WAS TRENDING TOWARD THIS SOLUTION. ALL THE LONG RANGE MODELS INDICATE THE POTENTIAL FOR LOW PRES W/TROPICAL CHARACTERISTICS TO DEVELOP OFF THE MID ATLANTIC COAST LATER MONDAY AND WOBBLE NORTHWARD TUESDAY INTO WEDNESDAY. THE ECMWF AND CANADIAN GLOBAL LIFT THIS SYSTEM THROUGH THE GULF OF MAINE W/SOME SHOWERS OR RAIN AFFECTING THE CWA TUESDAY INTO EARLY WEDNESDAY. THE GFS WAS MUCH WEAKER W/THE SYSTEM AND STRESSES MORE ATTENTION TO A FRONTAL SYSTEM APPROACHING FROM THE W. DECISION HERE WAS LEAN TOWARD THE ECMWF AND CANADIAN GLOBAL AND HAVE PRECIP MOVING IN FROM THE SSW. CONFIDENCE ATTM HOWEVER IS NO HIGHER THAN 40% AND THEREFORE STAYED W/CHANCE POPS FOR TUESDAY AND WEDNESDAY. DAYCREW CAN ASSESS THIS FURTHER W/LATER MODEL RUNS. && .AVIATION /16Z THURSDAY THROUGH MONDAY/... NEAR TERM: VFR CONDITIONS EXPECTED THROUGH TONIGHT. SHORT TERM: LOOKING FOR VFR FOR THE MOST PART THROUGH SUNDAY. THERE IS THE POTENTIAL FOR SOME MVFR VSBYS LATER TONIGHT INTO EARLY FRIDAY AS SOME FOG COULD DEVELOP. && .MARINE... NEAR TERM: UPDATE: HAVE REMOVED SCA AS WAVES HAVE FALLEN BELOW 5 FEET. HAVE USED NAM12 FOR WIND GRIDS...HOWEVER HAVE LOWERED WIND SPEED SEVERAL KNOTS BELOW MODEL UNTIL MID MORNING. FOR WAVES: FETCH GENERATION HAS NOW ENDED AND WAVE FIELD WILL CONTINUE TO MOVE INTO LOCAL WATERS THROUGH TODAY. HAVE USED SWAN/NAM FOR WAVES. THE SWAN IS RUNNING A LITTLE HIGH (HALF FOOT). SHORT TERM: NO HEADLINES THROUGH THE PERIOD. KEPT THE MENTION OF A SWELL FOR FRIDAY DUE TO PERIODS OF 8-9 SECONDS FROM A SE SWELL. THERE IS THE POTENTIAL THAT THE SWELL COULD HOLD ON INTO FRIDAY NIGHT GIVEN THE LIGHTER WINDS EXPECTED FOR THIS TIMEFRAME. WIND SPEEDS OF NO MORE THAN 10-15 KTS WILL BE THE GOING RATE THROUGH THE WEEKEND. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...HASTINGS/MIGNONE SHORT TERM...HEWITT LONG TERM...HEWITT AVIATION...HASTINGS/MIGNONE MARINE...HASTINGS/MIGNONE/HEWITT
Hazardous weather outlook, May 17, 3:31 AM EDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 331 AM EDT THU MAY 17 2012 MEZ001>006-010-011-015>017-029>032-180745- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 331 AM EDT THU MAY 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-180745- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 331 AM EDT THU MAY 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MIGNONE
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 2:13 AM EDT | Severe Thunderstorm Warning | CAR | Hancock, Penobscot | 47 min |
| May 17, 3:00 AM EDT | Severe Thunderstorm Warning | CAR | Hancock, Washington | 44 min |
| May 17, 3:51 AM EDT | Severe Thunderstorm Warning | CAR | Washington | 24 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.